Alert archive / West Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 15, NWS Charleston, WV

May 18, 2011Webster County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 18, 2011, 2:37 PM EDT for Webster County, West Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 2:37 PM EDT (18:37 UTC)
Expired
May 18, 2011, 4:30 PM EDT
In force
113 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Webster County, WV

The radar

The Charleston,WV radar (KRLX), 116 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS51 KRLX 181837
FFWRLX
WVC101-182030-
/O.NEW.KRLX.FF.W.0015.110518T1837Z-110518T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WEBSTER SPRINGS...

* UNTIL 430 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY RIVER
  STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

EXCESSIVE RAINFALL WILL CAUSE STREAM BANKS TO BECOME UNSTABLE.
UNSTABLE STREAM BANKS CAN FAIL OR BECOME SLIPPERY. PERSONS SHOULD
STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND CULVERTS. STAY
AWAY OR BE SWEPT AWAY!

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8024 3834 8031 3834 8035 3823 8036
      3836 8063 3840 8066 3844 8064 3850 8068
      3865 8051 3874 8045 3872 8044 3873 8036
      3869 8032 3869 8028 3853 8019

$$

21
2 follow-up statements
100 
WGUS71 KRLX 181946
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT WED MAY 18 2011

WVC101-182030-
/O.CON.KRLX.FF.W.0015.000000T0000Z-110518T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER WV-
346 PM EDT WED MAY 18 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
WEBSTER COUNTY...

AT 342 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY RIVER
STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

LAT...LON 3839 8024 3834 8031 3834 8035 3823 8036
      3836 8063 3840 8066 3844 8064 3850 8068
      3865 8051 3874 8045 3872 8044 3873 8036
      3869 8032 3869 8028 3853 8019

$$

26
807 
WGUS71 KRLX 182021
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 PM EDT WED MAY 18 2011

WVC101-182031-
/O.EXP.KRLX.FF.W.0015.000000T0000Z-110518T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER WV-
421 PM EDT WED MAY 18 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM EDT FOR WEBSTER
COUNTY...

WHILE SOME ADDITIONAL RAIN IS POSSIBLE INTO THIS EVENING...THE FLASH 
FLOOD THREAT HAS DIMINISHED.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.

LAT...LON 3839 8024 3834 8031 3834 8035 3823 8036
      3836 8063 3840 8066 3844 8064 3850 8068
      3865 8051 3874 8045 3872 8044 3873 8036
      3869 8032 3869 8028 3853 8019

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 18, 2:24 PM EDT, 13 minutes earlier.

Area forecast discussion, May 18, 2:24 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT WED MAY 18 2011

.SYNOPSIS...
TRICKY FORECAST FOR THE PERIOD WITH LIGHT SHOWERS AND LOW CIGS SW
AND SEVERE WX NE.  LOW PRESSURE OVER CWA WILL CONTINUE TO SPIN AND
SLOWLY MOVE NORTHWARD OVERNIGHT. SERIES OF VORT LOBE WILL ROTATE
AROUND THROUGH THURSDAY. THE FIRST OF THESE MOVING THROUGH THE
NORTHEASTERN SECTIONS ATTM. THIS IS THE FOCUS AND ALONG WITH
ELEVATED CAPE AND HEATING FIRING TSTMS. THIS VORT WILL MOVE
THROUGH THIS AFTERNOON AND INTO THIS EVENING. NEXT ONE MOVES
THROUGH OVERNIGHT AND EXITS THURSDAY. KEPT LIKELY POPS IN THE
NORTHERN SECTIONS AND THEN DIMISH THEM THROUGH THE DAY THURSDAY.
GROUND ALSO SATURATED AND WILL KEEP FFA GOING AS WELL.

LOW WILL CONTINUE TO SPIN OVER CWA THURSDAY AND THEN FINALLY EXITS FRIDAY.
TEMPERATURES WILL AGAIN BE COOL TONIGHT WITH A SLIGHT WARMING
TREND DURING THE DAY TOMORROW AS SW FLOW AND RIDGING STARTS TO
MOVE IN.

&&

.NEAR TERM /THROUGH THURSDAY/...
SOME BREAKS OVER THE NORTHERN MOUNTAINS...BUT THIS SHOULD FILL IN
THIS AFTERNOON AS MOISTURE INCREASES. WITH BREAKS AND LACK OF ECHOS ADJUSTED
POPS DOWN THIS AFTERNOON. TSTMS STILL A GOOD BET WITH HEATING OVER
THE NORTHERN MOUNTAINS THIS AFTERNOON. KEEPING FFA UP AS GROUND IS
SATURATED THERE. MODELS CONSISTANT WITH VORT LOBE ROTATING AROUND
UPPER LOW TONIGHT AND INCREASED POPS AGAIN OVER THE MOUNTAINS.
REST OF PACKAGE LOOKS ON TRACK.

PREVIOUS DISCUSSION.....
WEATHER CONTINUES TO REMAIN UNSETTLED IN THE NEAR TERM PERIOD AS
CENTER OF UPPER LEVEL LOW ROTATES NORTHWARD TOWARDS THE OHIO
VALLEY...AND LINGERS FOR THE REMAINDER OF THE PERIOD. SEVERAL VORT
MAXES ASSOCIATED WITH THIS LOW WILL PROVIDE FOR PERIODS OF ENHANCED
SHOWER ACTIVITY. PW VALUES TODAY WILL GENERALLY RANGE IN THE 0.7 TO
0.9 INCH RANGE...WITH GREATER PW VALUES TO OUR NORTH AND EAST WHERE
A BETTER MOISTURE FETCH WILL EXIST. DESPITE THIS...AM CONCERNED
ABOUT FLASH FLOODING OVER NORTHERN WEST VIRGINIA ZONES...AND DECIDED
TO ISSUE A FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT. REASONS
INCLUDE THE FACT THAT THIS AREA RECEIVED THE MOST RAIN TUESDAY AND
OVERNIGHT...WITH MANY LOCATIONS RECEIVING 1 TO 2 INCHES OF RAIN IN
THE LAST 24 HOURS. AS A RESULT...FLASH FLOOD GUIDANCE VALUES ARE
MUCH LOWER TODAY...WITH MANY LOCATIONS AT AROUND 05.-0.6 INCHES IN
AN HOUR...AND AROUND 0.7 TO 1.0 INCHES IN 3 HOURS. ALSO...MODELS
INDICATING SEVERAL BANDS OF PRECIP WILL WRAP AROUND THE LOW AND UP
INTO OUR NORTHERN WV COUNTIES AGAIN...ESPECIALLY THIS
EVENING...WHERE NAM AND GFS SEEM TO BE ADVERTISING A VORT MAX MOVING
THROUGH THIS AREA...AND THUS ENHANCED PRECIP POTENTIAL. IN
ADDITION...SOME WEAK INSTABILITY MAY PRODUCE ISOLATED THUNDER.
ELECTED TO ADD SMALL HAIL TO THE THUNDER GRIDS FOR TODAY AS FREEZING
LEVEL QUITE LOW...AROUND 6-7K FEET...DESPITE LIMITED INSTABILITY.

SOUNDINGS INDICATE SOME DRYING AT UPPER LEVELS TONIGHT...WITH
SATURATED LAYER BELOW 700MB. AS A RESULT...ADDED CHANCE DZ/CHANCE
RW- TO THE WEATHER GRIDS FOR TONIGHT.

KEPT TEMPERATURES ON THE COOL SIDE FOR TODAY...ESPECIALLY SOUTH.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
PESKY UPR LOW OVER OH RVR WILL SLOWLY SLIDE EAST TO A POSITION NEAR
DELMARVA BY FRI AFTN. DID LINGER SOME CHC POPS IN ACROSS NE FOR FRI
AFTN...GIVEN VORT SPOKE ARND UPR LOW. SHOULD BEGIN TO SEE MORE IN
THE WAY OF SUN AS WELL. SAT SHOULD FEATURE MORE SUNSHINE AS UPR
HEIGHTS BEGIN TO BUILD IN FROM SW. DID ALLOW FOR SOME AFTN CHC POPS
ON THE RIDGES GIVEN DIFFERENTIAL HEATING.

AFTN TEMPS WILL BE IMPROVE INTO 70S FOR FRI BEFORE FLIRTING WITH 80
ON SAT WITH LOWS GENERALLY IN THE LWR 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY FOLLOWED HPC THINKING FOR THIS PORTION OF THE FORECAST.
HIGH PRESSURE...AT THE SURFACE AND ALOFT...MOVES EAST ON
SATURDAY... PROVIDING FOR A MOSTLY DRY DAY. HOWEVER...COMBINATION
OF A WARM FRONT AND SEVERAL UPPER LEVEL DISTURBANCES WILL RESULT
IN SHOWER AND THUNDERSTORM CHANCES BEGINNING SATURDAY NIGHT...AND
THEN CONTINUING INTO TUESDAY.

USED HPC TEMP GUIDANCE WITH SOME TWEAKS DOWNWARD...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MVFR/IFR CIGS THIS AFTERNOON AND TONIGHT WITH SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS AND NORTHERN SECTIONS OF WV.
MVFR CIGS WILL REMAIN OVER REST OF REGION.  CHANCE OF SHOWERS
CONTINUE OVERNIGHT AND THEN DIMISH TO DRIZZLE. CIGS ARE EXPECTED
TO LOWER AGAIN TO WIDESPREAD IFR AND LOCALLY LIFR AFTER 03Z-06Z
WITH CONTINUED DRIZZLE AND FOG. CIGS AND VSBYS IMPROVE AS LOW
LIFTS OUT TOWARDS 18Z THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: CIGS AND VSBYS FORECAST MAY DIFFER FROM
FORECAST. CIGS MAY NOT LIFT AS SOON OR AS FAVORABLY AS FORECAST
AFTER 15Z. UNCERTAINTY EXISTS IN LOW CIG REDEVELOPMENT TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    H    H    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    H    M    H    H    H    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    M    H    L    L    M    L
PKB CONSISTENCY  H    H    H    H    M    M    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    H    H    M    M    M    L

AFTER 18Z THURSDAY...
MVFR IN LOW CLOUDS...THEN IMPROVING TO VFR TOWARDS THURSDAY
NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ010-011-
     019-020-028>032-038>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JS
SHORT TERM...30
LONG TERM...JSH
AVIATION...JS
Hazardous weather outlook, May 18, 3:45 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT WED MAY 18 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>018-024>027-033>037-190745-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
345 AM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ010-011-019-020-028>032-038>040-046-047-190745-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
345 AM EDT WED MAY 18 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 18, 1:53 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
153 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             3 WSW GRAFTON           39.32N  80.07W
05/18/2011  E0.70 INCH       TAYLOR             WV   DEPT OF HIGHWAYS

&&

EVENT NUMBER RLX1100626

NW
Local storm report, May 18, 1:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
155 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             PICKENS                 38.65N  80.22W
05/18/2011  E0.50 INCH       RANDOLPH           WV   POST OFFICE

&&

EVENT NUMBER RLX1100627

NW
Local storm report, May 18, 2:00 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
200 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             HELVETIA                38.70N  80.20W
05/18/2011  E0.50 INCH       RANDOLPH           WV   PUBLIC

            REPORTED BY LOCAL RESTAURANT EMPLOYEE

&&

EVENT NUMBER RLX1100628

JSH
Local storm report, May 18, 2:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
217 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             GRAFTON                 39.36N 79.99W
05/18/2011  U0.75 INCH       TAYLOR             WV   PUBLIC

&&

NNNN
Local storm report, May 18, 2:20 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
220 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             WEBSTER SPRINGS         38.48N  80.41W
05/18/2011  E0.70 INCH       WEBSTER            WV   PUBLIC

&&

EVENT NUMBER RLX1100629

JSH
Local storm report, May 18, 2:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
236 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             2 SW WEBSTER SPRINGS    38.46N  80.44W
05/18/2011  E0.88 INCH       WEBSTER            WV   EMERGENCY MNGR

&&

EVENT NUMBER RLX1100630

JSH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 12:24 PM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Lewis, Pocahontas, Randolph and 2 more66 min
May 18, 1:28 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Randolph, Taylor41 min
May 18, 1:39 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur, Webster27 min
May 18, 2:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster41 min
May 18, 2:43 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more3 hr
May 18, 2:55 PM EDTFlash Flood WarningRLXNicholas110 min
May 18, 2:56 PM EDTSpecial Weather StatementRLXNicholas64 min
May 18, 3:34 PM EDTFlash Flood WarningRLXBraxton, Nicholas, Webster116 min

Nearby

Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.